Alert archive / South Carolina / Gale Warnings in 2017

Gale Warning 4, NWS Wilmington, NC

June 7, 2017

NWS Wilmington, NC issued this gale warning at Jun 7, 2017, 3:09 PM EDT. It took effect at Jun 8, 2017, 3:15 AM EDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 7, 2017, 3:09 PM EDT (19:09 UTC)
In effect from
Jun 8, 2017, 3:15 AM EDT
Expired
Jun 8, 2017, 12:00 PM EDT
In force
9 hr
Issued by
NWS Wilmington, NC

The text

As transmitted.

657 
WHUS72 KILM 071909
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
309 PM EDT WED JUN 7 2017

AMZ250-252-080315-
/O.UPG.KILM.SC.Y.0027.000000T0000Z-170609T0000Z/
/O.NEW.KILM.GL.W.0004.170608T0800Z-170608T1600Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
309 PM EDT WED JUN 7 2017

...GALE WARNING IN EFFECT FROM 4 AM TO NOON EDT THURSDAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE
WARNING, WHICH IS IN EFFECT FROM 4 AM TO NOON EDT THURSDAY. THE
SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT.

* WINDS...NORTHEAST 25 TO 35 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ254-256-080315-
/O.CON.KILM.SC.Y.0027.000000T0000Z-170609T0000Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
309 PM EDT WED JUN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* WINDS...NORTHEAST 20 TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

9
4 follow-up statements
335 
WHUS72 KILM 080145
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
945 PM EDT WED JUN 7 2017

AMZ250-252-081000-
/O.CON.KILM.GL.W.0004.170608T0800Z-170608T1600Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
945 PM EDT WED JUN 7 2017

...GALE WARNING REMAINS IN EFFECT FROM 4 AM TO NOON EDT
THURSDAY...

* WINDS...WINDS NE TO N AT 25 TO 35 KT. 

* SEAS...WILL PEAK IN THE 6 TO 9 FOOT RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ254-256-081000-
/O.CON.KILM.SC.Y.0027.000000T0000Z-170609T0000Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
945 PM EDT WED JUN 7 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
THURSDAY...

* WINDS...NE TO N AT 20 TO 30 KT.

* SEAS...WILL PEAK IN THE 4 TO 8 FOOT RANGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
995 
WHUS72 KILM 080408
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1208 AM EDT THU JUN 8 2017

AMZ250-252-081215-
/O.EXB.KILM.SC.Y.0027.000000T0000Z-170608T0800Z/
/O.CON.KILM.GL.W.0004.170608T0800Z-170608T1600Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
1208 AM EDT THU JUN 8 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT EARLY THIS
MORNING...
...GALE WARNING REMAINS IN EFFECT FROM 4 AM EARLY THIS MORNING TO
NOON EDT TODAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 4 AM EDT EARLY THIS
MORNING.

* WINDS...NORTHEAST 20 TO 25 KT WILL INCREASE TO 25 TO 35 KT.

* SEAS...5 TO 8 FT WILL BUILD TO 6 TO 10 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ254-256-081215-
/O.CON.KILM.SC.Y.0027.000000T0000Z-170609T0000Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1208 AM EDT THU JUN 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...NORTH 20 TO 30 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$
DCH
850 
WHUS72 KILM 080715
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
315 AM EDT THU JUN 8 2017



AMZ250-252-081600-
/O.CAN.KILM.SC.Y.0027.000000T0000Z-170608T0800Z/
/O.EXT.KILM.GL.W.0004.170608T0715Z-170608T1600Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
315 AM EDT THU JUN 8 2017

...GALE WARNING NOW IN EFFECT UNTIL NOON EDT TODAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE
SMALL CRAFT ADVISORY.

* WINDS...NORTH 25 TO 35 KT.

* SEAS...6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

AMZ254-256-081630-
/O.CAN.KILM.SC.Y.0027.000000T0000Z-170609T0000Z/
/O.NEW.KILM.SC.Y.0028.170608T0800Z-170609T0000Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
315 AM EDT THU JUN 8 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING.

* WINDS...NORTH 15 TO 25 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

15
542 
WHUS72 KILM 081555
MWWILM

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON NC
1155 AM EDT THU JUN 8 2017

...GALE WARNING REPLACED WITH SMALL CRAFT ADVISORY FOR THE NORTH
CAROLINA WATERS...

AMZ250-252-090015-
/O.EXP.KILM.GL.W.0004.000000T0000Z-170608T1600Z/
/O.EXB.KILM.SC.Y.0028.170608T1600Z-170609T0400Z/
COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM-
COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT
20 NM-
1155 AM EDT THU JUN 8 2017

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EDT TONIGHT...
...GALE WARNING WILL EXPIRE AT NOON EDT TODAY...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT.

* WINDS...NORTH 15 TO 25 KT...GUSTS TO 30 KT. 

* SEAS...5 TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

AMZ254-256-090000-
/O.CON.KILM.SC.Y.0028.000000T0000Z-170609T0000Z/
COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT
20 NM-
COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT
20 NM-
1155 AM EDT THU JUN 8 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WINDS...NORTH 15 TO 25 KT.

* SEAS...4 TO 7 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
AND OR SEA OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS
WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS,
ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID
NAVIGATING IN THESE CONDITIONS.

&&

$$

8

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this gale warning went out at Jun 7, 12:17 PM EDT, 2 hours 52 minutes earlier.

Area forecast discussion, Jun 7, 12:17 PM EDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
1217 PM EDT Wed Jun 7 2017

.SYNOPSIS...
A cold front will remain near the coast through tonight with a
series of low pressure waves traversing the boundary into Thursday.
This will keep the coast wet today and cooler than normal. Low
pressure moving up the east coast Thursday will help bring drier
air all the way to the coast as the cold front finally gets
shoved well offshore. Sunshine will return Thursday afternoon,
but warming temperatures will have to wait til Friday and the
weekend. Dry weather this weekend is not expected to be
interrupted by the rumble of thunder til Monday or Tuesday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1230 PM Wednesday...Near-term models continue to indicate
the back edge of the rain should set up just east of the I-95
corridor...extending roughly from Florence to Marion, Fairmont,
and Elizabethtown. West of this line I have reduced PoPs to only
20-30 percent, but east of this line to the coast PoPs are a
solid 100 percent. Actual rainfall amounts have been trimmed
back except along coastal South Carolina where moderate rain is
now advecting up from the Charleston area and rainfall amounts
of 0.50 to 0.60 inches remain possible through this evening.
Temperatures have been tweaked as well, with readings expected
to linger in 68-71 degree range over most of the coastal
counties through this evening.

Discussion from 1000 AM follows...

Yesterday's cold front has stalled across coastal Georgia and
extends northeastward 100-200 miles off the Carolina Coast. Low
pressure just off the Florida Panhandle should jump the Florida
peninsula tonight and move northeastward along the front. This
is an unusual pattern for June, more reminiscent of winter with
jet streaks, evaporational cooling, and isentropic lift all
present across the area.

Relatively cool and stable air extends vertically a good
8000-9000 feet above the ground. Above this layer
southwesterly winds bearing a good deal of Gulf moisture and
moist adiabatic lapse rates extend upwards through the
remainder of the troposphere. Cross-boundary winds are ascending
over the cool dome, and isentropic analysis shows the 315K
surface is the pertinent one to follow for this event. Moisture
and modest ascent should continue east of I-95 throughout the
day, becoming more limited to the immediate coast tonight. This
should maintain periods of showers across coastal South and
North Carolina. The period of best isentropic lift should exist
this afternoon when rainfall rates should become moderate to
perhaps heavy at times, but overall it appears the potential of
substantial (1.5+ inch) rainfall has lessened somewhat.

Changes with this update include tightening up the forecast
gradient in high temperatures from 71-74 near the coast to the
upper 70s across Marlboro and Darlington counties. I have also
trimmed back forecast rainfall amounts west of I-95 as it
appears only scattered showers will develop there this
afternoon. Wind speed forecasts have also been increased
especially near the coast with gusts over 30 mph already
recorded on the pier at Wrightsville Beach.

&&

.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 300 AM Wednesday...A strong upper low will be cut-off
from the main flow and centered across the Upper Ohio Valley
Thu. A deep trough will extend southward across the Southeast
states and all the Interesting synoptic scenario this morning as a cold
core mid level trough continues to drop south across basically the
Appalachians. There is also a significant atmospheric river pumping
in deep moisture from the southwest. Finally, for good measure there
is a front kinda meandering back and forth along the coast. Combined
with the deep moisture, mid level frontogenesis will develop along
the eastern areas of the CWA as the cold air aloft moves south. This
will provide a good twelve hours or so of light to possibly moderate
rain with the focus east of I-95 and moreso along the coast. I have
increased pops to 100 for areas mainly along the coast with slightly
lower although still categorical values just inland. I did briefly
contemplate a flash flood watch for some areas but with the somewhat
elongated (time) nature of the rain and the fact QPF amounts aren't
too robust I opted against it. Later today and especially tonight
the moisture gets pushed off to the east which will shut off the
rainfall for the most part. Temperatures won't move much today with
the overcast skies and rainy conditions and expect highs only the
middle 70s. way down into the Gulf of Mexico. The upper low
will drift across the Northeast states and New England Thu night
and Fri as it gets absorbed into the mean flow. At the surface,
a cold front will reside offshore of the Carolinas at the start
of the period with a series of low pressure waves traversing
the boundary. These waves will consolidate off the coast of Cape
Hatteras and the Mid-Atlantic states later Thu and Thu night
and then intensify into a strong area of low pressure east of
New England Fri.

Thu will be a transition day with dry air waiting to envelop
the area as low pressure gains latitude, shunting the cold
front and the last of the showers seaward. Will hang onto a
small POP across mainly coastal North Carolina through midday
Thu as the showers should trend offshore as the day progresses.
However, clouds may be tough to shake, even across the I-95
corridor early on Thu. Will show a trend toward increasing
sunshine from W to E although coastal North Carolina may only
see breaks of late day sun as passage of the upper trough lags
til Thu eve. Skies should be clear or clearing Thu night with a
good deal of sunshine on Fri. High pressure will build across
the area Fri and heights will rise.

Brisk northerly winds and cool advection coupled with cloud
cover will make for a cool day for early June and we only expect
highs in the mid and upper 70s on Thu versus the normal mid and
upper 80s. Wind speeds will be on the order of 15 to 25 mph
with gusts up to 30 mph at the coast. Lows Thu night will also
be below normal and as winds quickly diminish, lows will drop to
the upper 50s to lower 60s with some mid 50s possible in the
coolest inland spots. Temps Fri will make a quick recovery as
sunshine and a return to southerly winds bring highs back to the
mid 80s. Lows Fri night will be just about normal.

&&

.LONG TERM /SATURDAY THROUGH TUESDAY/...
AS OF 300 PM TUESDAY...Ridge will build into the Carolinas
during the weekend. A shortwave disturbance that yesterday's
models were concerned would cut off near the Carolinas early
next week is now shown to take a path a little farther north
across the Mid-Atlantic states, never phasing with an upper
disturbance near the west Gulf coast. This means a less
complicated upper level pattern as the ridge pushes offshore
Monday. Deep southerly flow developing Monday and especially
Tuesday should lead to increasing chances of showers and
t-storms as our flow originates across the Caribbean Sea.

Temperatures should steadily climb over the weekend as the
surface high pushes offshore. Rising dewpoints will lead to
afternoon cumulus Saturday and Sunday, but the upper ridge will
probably keep a lid on convection until it moves offshore
Monday.

&&

.AVIATION /18Z WEDNESDAY THROUGH SUNDAY/...
As of 18Z...MVFR ceilings and light to moderate rain over
coastal South and North Carolina should continue through this
afternoon and into the evening hours. The deeper moisture aloft
causing the rain should exit the SC coast before daybreak
Thursday, but could linger into Thursday morning for coastal
North Carolina including ILM. Ceiling heights should drop
through 1000 feet with widespread IFR conditions expected along
the coast tonight, spreading inland as well at least
temporarily. Burnoff to VFR conditions should occur between
13-15Z inland but could take until 16-18Z at ILM.

Extended Outlook...VFR.

&&

.MARINE...
NEAR TERM /THROUGH TONIGHT/...
As of 1230 PM Wednesday...The surge of stronger northeasterly
winds has now shown up in the Myrtle Beach vicinity and should
spread down to Georgetown, SC shortly. The Small Craft Advisory
has been advanced to begin now for the SC coast as conditions
should steadily deteriorate through the remainder of the day.
Discussion from 1000 AM Follows...

The pressure gradient between the front stalled offshore and
high pressure nosing in from the Great Lakes will create
increasing north to northeasterly winds today, persisting into
tonight as low pressure jumps Florida and moves northeastward
along the boundary. Virtually all guidance (except for the 06Z
NAM) shows the same evolution of this pattern over the next 24
hours. The surge of northeasterly winds has developed several
hours earlier than anticipated in the Cape Fear area where wind
speeds have already been recorded as high as 27 knots at
Wrightsville Beach, 32 knots at the Nearshore Wrightsville Beach
CORMP buoy, and 27 knots at the Frying Pan Shoals buoy. I have
advanced the timing of the Small Craft Advisory to begin north
of Little River Inlet now instead of 2 PM. Conditions south of
Little River Inlet should also deteriorate faster than earlier
anticipated, and the forecast now reflects 25-30 knots gusts
spreading down the coast early this afternoon.

SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
As of 300 AM Wednesday...Strong Small Craft Advisory conditions
will be ongoing Thu with a tight pressure gradient in place as
low pressure consolidates off the coast of North Carolina and
the Mid-Atlantic states and then intensifies into a strong area
of low pressure off the New England coast Fri. Strongest winds
will be on the backside of this area of low pressure Thu,
sustained at around 25 kt with gusts very near gale force. Wind
speeds will be highest through the first half of Thu and then
slowly diminish during the afternoon and eve. Wind speeds
overnight Thu will be 10 kt or less. Ridge will build across the
waters Fri and Fri night, keeping wind speeds 10 kt or less.
The direction will be NNE Thu and N Thu night. E to SE winds
will establish themselves across the waters during Fri with S
winds Fri night. Seas will be 6 to 8 ft Thu and residual
backswell from departing low pressure will tend to keep seas
elevated longer, but expect we will still fall below 6 ft Thu
eve/night, lastly across the northern waters. Seas of 2 to 4 ft
early Fri will subside to 2 to 3 ft for the remainder of the
period.

LONG TERM /SATURDAY THROUGH SUNDAY/...
AS OF 300 PM TUESDAY...What's left of today's cold front
should lift back to the north and across the area Saturday, with
light mainly southerly winds expected through the weekend.
Light winds and no significant storminess in the western
Atlantic should yield gentle seas of 2 feet or less.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Small Craft Advisory until 8 PM EDT Thursday for AMZ250-252-
     254-256.

&&

SYNOPSIS...RJD
NEAR TERM...TRA
SHORT TERM...RJD
LONG TERM...TRA
AVIATION...TRA
Hazardous weather outlook, Jun 7, 3:34 AM EDT, 11 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
334 AM EDT Wed Jun 7 2017

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-080745-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Inland Horry-Coastal Horry-Inland Georgetown-
Coastal Georgetown-
334 AM EDT Wed Jun 7 2017

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ250-252-254-256-080745-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
334 AM EDT Wed Jun 7 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM
EDT THURSDAY...

This Hazardous Weather Outlook is for The adjacent Coastal Waters.

.DAY ONE...Today and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 4:12 PM EDTBeach Hazards StatementILMGeorgetown, Horry28 hr

Nearby

Gale Warnings in South Carolina, 2017Every gale warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.